MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY
Model Number 411806
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Material Separation (1562); Activation, Positioning or Separation Problem (2906); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 4 of 9.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).
 
Event or Problem Description
The end user reported that nine wafers out of one box of ten wafers with this lot number were stiffer and resulted in separation of the waxy layers when rolling out the moldable barrier opening, and after, about two days the wafer splits in two, necessitated to change appliance.She changed her wafer prior to leakage as she told that it felt different.She denied skin irritation as a result.Her usual wear time was five-to seven days, she has used this wafer for years without concerns and questioned storage.She used with company¿s pouch, seals reference unknown, other company¿s barrier wipe and adhesive remover.She denied changes in her routine.No photo is available at this time.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary an investigation was completed for this complaint by the assigned manufacturing site investigation team.The complaint summary of this investigation required rework.A corrective actions/preventive actions (capa) was raised and an updated/corrected investigation summary has been completed in accordance with assigned capa.A supplemental mdr is being submitted to document the completion of investigation rework and final investigation; the complaint record will proceed to closure.Photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 2d01617 was manufactured on 4/24/2022, in ats #2 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on (b)(6) 2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id (b)(4) and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction (pi) and recorded in br31-144 ver.5.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on (b)(6) 2023, compliance engineer ran a query in database in order to verify the complaints reported for the 2d01617 lot for the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿ and as result, no additional type 2 complaints were identified during this search as per work instructions.Historical nonconformance review: on (b)(6) 2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action/preventive action (capa) (s) associated to the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿ for the lot number 2d01617 and as result, no nonconformance / corrective action/preventive action (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: br31-144 section 3.0 ¿dimensional verification and visual inspection¿: ¿ frequency: 24 times per shift (3 per hour) ¿ sample quantity: 1 piece per head and 3 per hour ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 9 defective parts confirmed to date from a lot size of 50400 products.This represents a defect rate of only 0.02%, which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our standard operating procedure (sop) ¿quality inspection plan¿.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: no objective evidence was received such as a photo or sample, for this reason, we cannot conclude that the product does not meet specifications.The review of the batch record for lot 2d01617 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿.No additional complaints were reported for lot affected related to the malfunction code ¿skin barrier does not mold around stoma (e.G too stiff, too dry, tears /crumbles when molding) at point of application¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4) manufacturing site: (b)(4).

Brand Name
L3O0200 - NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15264122
Report Number9618003-2022-04858
Device Sequence Number20266719
Product Code EXE
UDI-Device Identifier00768455187065
UDI-Public00768455187065
Combination Product (Y/N)N
Initial Reporter StateAR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number411806
Device Lot Number2D01617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale